RSS
TwitterFacebook

American Regent Epinephrine Recall Due To Contaminated Vials

Some vials of epinephrine sold by American Regent have been found to be discolored and contaminated with small particles, resulting in a recall for one lot of the medication. 

The American Regent Epinephrine recall was initiated on April 24, although there have been no reported injuries or illnesses associated with the contaminated vials.

American Regent and the FDA indicate that intravenous use of epinephrine contaminated with particulate matter could disrupt blood flow in the small blood vessels in the lungs, cause localized inflammation and granuloma formation. They also warn that if the contaminated drugs are injected into muscles it could cause muscle and tissue damage. The effects of ocular or intra-spinal injections are unknown.

The recall affects one lot of Epinephrine Injection, USP, 1:1000, 1 mL Ampules with lot number 1395 and NDC #0517-1071-25. The lot has an expiration date of July 2012.

Epinephrine is most commonly known and used as a treatment for severe allergic reactions and respiratory distress. It can also be used to restore cardiac rhythms, as a hemostatic agent, for the treatment of glaucoma and to alleviate mucus congestion caused by hay fever and sinus infections.

American Regent has said it is notifying customers and distributors of the recall and have asked those who have the product to stop using it. The company is crediting the accounts of any customers who return affected vials. Customers with questions can call the company’s Customer Service Department at (877) 788-3232.

Tags: , , ,

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.